Alert archive / Arkansas / Flash Flood Warnings in 2016

Flash Flood Warning 83, NWS Little Rock, AR

August 25, 2016Logan County, Yell County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Aug 25, 2016, 5:19 PM CDT for Logan County, Yell County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 25, 2016, 5:19 PM CDT (22:19 UTC)
Expired
Aug 25, 2016, 7:45 PM CDT
In force
2 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Logan County, AR, Yell County, AR

The radar

The Western Arkansas radar (KSRX), 73 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.3 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2016-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 715 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2016-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
715 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
838 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.7

Open this sounding in Storm Lab

The text

As transmitted.

153 
WGUS54 KLZK 252219
FFWLZK
ARC083-149-260045-
/O.NEW.KLZK.FF.W.0083.160825T2219Z-160826T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
519 PM CDT THU AUG 25 2016

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN YELL COUNTY IN CENTRAL ARKANSAS...
  SOUTHEASTERN LOGAN COUNTY IN WESTERN ARKANSAS...

* UNTIL 745 PM CDT
    
* AT 516 PM CDT...DOPPLER RADAR INDICATED A SHOWERS AND SCATTERED
  THUNDERSTORMS CONTINUING IN THE WARNED AREA. THE RADAR ESTIMATED
  MORE THAN THREE INCHES OF RAIN IN SPOTS. FLASH FLOODING IS LIKELY
  TO OCCUR. WHILE RAIN WILL LIKELY TAPER OFF DURING THE WARNING...
  IT WILL TAKE SOME TIME FOR ANY HIGH WATER TO RUNOFF.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BLUE MOUNTAIN...                  MIDWAY IN LOGAN COUNTY...
  STONEHOUSE RECREATION AREA...     MOUNT MAGAZINE...
  LAKE DARDANELLE...                BELLEVILLE...
  HAVANA...                         NEW BLAINE...
  WAVELAND...                       DELAWARE...
  SPRING LAKE CAMPGROUND...         CORLEY...
  SUGAR GROVE...                    WALTREAK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST
FLOOD DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3498 9362 3497 9370 3502 9370 3502 9386
      3531 9359 3530 9328 3512 9342

$$

46

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 3:15 PM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, Aug 25, 3:15 PM CDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
315 PM CDT THU AUG 25 2016

.SHORT TERM...Tonight Through Saturday

As expected...SCTD convection noted acrs the FA this aftn. The
activity was occurring on the WRN periphery of an upr high that was
centered ovr TN...with a plume of tropical moisture /PW values in
excess of 2 inches/ conts to advect into the region. Do expect the
bulk of this activity to diminish shortly aft sunset this evening.
Opted to keep small rain chcs in the fcst later tngt as a weak
impulse is fcst to lift NWD thru the area.

Not much chg noted with the overall pattern heading into the
weekend. High pres aloft wl rmn centered well E of AR. The resulting
upr flow wl keep plenty of tropical moisture in place ovr the FA.
Sctd convection wl rmn the fcst Fri and Sat...mainly diurnal in
nature. Meanwhile...a fntl bndry wl attempt to apch NWRN AR Fri into
Sat...but wl encounter SWLY flow aloft...which may inhibit it fm
making into the FA.

High temps the next few days wl range fm the mid 80s to lower 90s...
thanks to contd rain chcs/cloud cover. Aftn heat index values are
fcst to rmn blw critical lvls each day...so not headlines planned.
&&

.LONG TERM...Saturday Night Through Thursday

The extended weather pattern is contingent upon a couple of
important factors. The first is the quasi-stationary front that is
expected to push into northwestern Arkansas before Saturday night.
By Sunday...all 12z model guidance indicates that this boundary will
dissipate or wash out leaving no discernible low-level convergence
or baroclinic signature to speak of. This is contingent upon
thunderstorm activity along the front Friday and Saturday though.
Numerous thunderstorms along and northwest of the front could
reinforce the baroclinicity of the front and cause it to remain in
place on Sunday. Seeing as no models support this solution at this
time...only kept pops in the 20 to 30 percent range.

Assuming the front has dissipated by Sunday...the forecast for
Sunday through Thursday will be very similar. Weak upper level
ridging will prevent any organized weather systems from impacting
Arkansas. We will remain fairly warm and humid from Sunday through
next week...so isolated to scattered thunderstorms can be expected
during the peak heating hours of the day each day with a dry
forecast likely after sunset and through the morning hours of the
day each day. Highs will generally be near or slightly above normal
due to weak high pressure aloft.

The second important contingency to the forecast is keeping a close
eye on any organized tropical system that may develop in the warm
waters of the Gulf of Mexico. The consensus of the 12z model
guidance indicates that any tropical system will remain well east of
Arkansas...however previous model runs indicated that a decaying
tropical system could move over the state next week. This forecast
does not account for any decaying tropical system at all...so if
that looks more likely in later forecasts...significant changes to
the forecast will be necessary in the future. The primary concern in
this unlikely outcome would be heavy rain and the associated
potential for flooding. This is something we will certainly be
keeping an eye on in future forecasts...but the probability is so
low as this time it is unlikely that any decaying tropical system
will impact Arkansas for the next 7 days.
&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Short Term...44 / Long Term...Cavanaugh
Hazardous weather outlook, Aug 25, 1:20 PM CDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
120 PM CDT THU AUG 25 2016

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-261000-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-
CALHOUN-BRADLEY-DREW-
120 PM CDT THU AUG 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE NOTED ACROSS THE AREA
INTO EARLY THIS EVENING...ESPECIALLY OVER CENTRAL AND SOUTHERN
ARKANSAS. WHILE ORGANIZED SEVERE WEATHER IS NOT EXPECTED...A FEW
STRONGER STORMS COULD PRODUCE WIND GUSTS OF 40 TO 50 MPH. LOCALLY
HEAVY RAINFALL WILL ALSO BE POSSIBLE.

AFTERNOON HEAT INDEX VALUES WILL APPROACH 105 DEGREES IN MANY AREAS
OF CENTRAL AND EASTERN ARKANSAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WIDESPREAD SHOWERS AND THUNDERSTORMS WILL OCCUR ON FRIDAY. SOME
STORMS COULD BE STRONG TO SEVERE...BUT IN GENERAL SEVERE STORMS
ARE NOT EXPECTED. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE IN THE AFTERNOONS THROUGH THE WEEKEND AND INTO EARLY NEXT
WEEK AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK.

64/44

In the hours before

Special weather statement, Aug 25, 12:59 PM CDT, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1259 PM CDT THU AUG 25 2016

ARZ053-062-066-251830-
OUACHITA AR-DALLAS AR-CLARK AR-
1259 PM CDT THU AUG 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DALLAS...
SOUTHEASTERN CLARK AND OUACHITA COUNTIES UNTIL 130 PM CDT...

AT 1259 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES EAST OF CHIDESTER...OR 11 MILES NORTH OF CAMDEN...MOVING
NORTHEAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CAMDEN...                         SPARKMAN...
CHIDESTER...                      POISON SPRINGS STATE PARK...
WHITE OAK LAKE STATE PARK...      CULLENDALE...
EAST CAMDEN...                    AMY...
TATES BLUFF...                    HOLLY SPRINGS...
PINE GROVE...                     READER...
WARNER...                         OUACHITA...
FAIRVIEW IN OUACHITA COUNTY...    LESTER...
EAGLE MILLS...                    VADEN...
BRAGG CITY...                     HARMONY GROVE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3354 9311 3376 9311 3380 9310 3399 9288
      3385 9261 3346 9282
TIME...MOT...LOC 1759Z 212DEG 11KT 3373 9290

CAVANAUGH
Special weather statement, Aug 25, 1:31 PM CDT, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
131 PM CDT THU AUG 25 2016

ARZ045-046-251915-
PRAIRIE AR-LONOKE AR-
131 PM CDT THU AUG 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LONOKE AND
SOUTHWESTERN PRAIRIE COUNTIES UNTIL 215 PM CDT...

AT 131 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR PARKERS CORNER...OR 13 MILES SOUTHEAST OF LONOKE...MOVING
NORTHEAST AT 10 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HUMNOKE...                        PARKERS CORNER...
STUTTGART MUNICIPAL AIRPORT...    BRUMMITT...
ALLPORT...                        COY...
SLOVAK...                         SEATON...
CULLER...                         TOMBERLIN...
BLAKEMORE...                      TOLLVILLE...

LAT...LON 3456 9155 3456 9160 3448 9160 3449 9191
      3473 9186 3472 9148
TIME...MOT...LOC 1831Z 212DEG 9KT 3462 9177

CAVANAUGH
Special weather statement, Aug 25, 1:33 PM CDT, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
133 PM CDT THU AUG 25 2016

ARZ055-062-251915-
DALLAS AR-GRANT AR-
133 PM CDT THU AUG 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DALLAS AND WESTERN
GRANT COUNTIES UNTIL 215 PM CDT...

AT 132 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LEOLA...OR 14 MILES SOUTHWEST OF SHERIDAN...MOVING NORTHEAST AT 15
MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SHERIDAN...                       LEOLA...
TULL...                           CARTHAGE...
PRATTSVILLE...                    POYEN...
DOGWOOD...                        JENKINS FERRY STATE PARK...
THIEL...                          BELFAST...
FENTER...                         TULIP...
BUIE...                           BRUSH CREEK...
CROSS ROADS IN GRANT COUNTY...    SLABTOWN...
FARINDALE...                      MILLERVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3404 9271 3415 9268 3441 9267 3441 9262
      3443 9262 3446 9258 3444 9237 3406 9240
      3406 9247 3400 9247
TIME...MOT...LOC 1832Z 207DEG 13KT 3415 9257

CAVANAUGH
Special weather statement, Aug 25, 2:26 PM CDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
226 PM CDT THU AUG 25 2016

ARZ054-055-062-252000-
HOT SPRING AR-DALLAS AR-GRANT AR-
226 PM CDT THU AUG 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL DALLAS...
SOUTHWESTERN GRANT AND SOUTHEASTERN HOT SPRING COUNTIES UNTIL 300 PM
CDT...

AT 225 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES WEST OF CARTHAGE...OR 21 MILES SOUTH OF MALVERN...MOVING NORTH
AT 15 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LEOLA...                          CARTHAGE...
DOGWOOD...                        THIEL...
JENKINS FERRY STATE PARK...       PRINCETON...
WILLOW...                         TULIP...
LONO...                           BRUSH CREEK...
CROSS ROADS IN GRANT COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3389 9261 3397 9273 3406 9281 3426 9280
      3424 9240
TIME...MOT...LOC 1925Z 197DEG 12KT 3407 9268

CAVANAUGH
Special weather statement, Aug 25, 2:30 PM CDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
230 PM CDT THU AUG 25 2016

ARZ022-031-038-252015-
CONWAY AR-YELL AR-POPE AR-
230 PM CDT THU AUG 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL YELL...SOUTHEASTERN
POPE AND SOUTHWESTERN CONWAY COUNTIES UNTIL 315 PM CDT...

AT 230 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER CARDEN BOTTOMS...OR 9 MILES SOUTHEAST OF RUSSELLVILLE...MOVING
EAST AT 10 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RUSSELLVILLE...                   ATKINS...
POTTSVILLE...                     OPPELO...
SEQUOYA PARK...                   PETIT JEAN STATE PARK...
HATTIEVILLE...                    HAPPY BEND...
GALLA CREEK WMA...                CARDEN BOTTOMS...
ADA...                            KENWOOD...
PONTOON...                        LAKEVIEW IN YELL COUNTY...
BLACKWELL...                      HOLLA BEND...

LAT...LON 3528 9312 3530 9277 3507 9278 3508 9305
      3509 9315
TIME...MOT...LOC 1930Z 266DEG 10KT 3516 9304

CAVANAUGH

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 12:59 PM CDTSpecial Weather StatementLZKOuachita31 min
Aug 25, 1:31 PM CDTSpecial Weather StatementLZKLonoke44 min
Aug 25, 1:33 PM CDTSpecial Weather StatementLZKGrant42 min
Aug 25, 2:26 PM CDTSpecial Weather StatementLZKDallas34 min
Aug 25, 2:30 PM CDTSpecial Weather StatementLZKConway45 min
Aug 25, 2:49 PM CDTSevere Thunderstorm WarningLZKJefferson41 min

Nearby

Flash Flood Warnings in Arkansas, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.